Aa
A
A
Close
Avatar universal
LEXAPRO AND ANXIETY
I need advice! I am a 20 year old college student who began having anxiety attacks a month ago. Before my fall semester started my father almost died, and has been in the hospital since August 23, luckily he is doing so much better now, and will be coming home in the next week or so. I do not understand why my anxiety just started a month ago, but the doctor thinks it is from the stress of my dad, and school and the break up with my boyfriend. My mom's bestfriend is a nurse pract. so I went to her to talk about what had been going on. She recommended me taking Lexapro. I don't like taking medicine period, but was desperate because my school work wasn't where it usually is. This is my 3rd day of taking it, AND I HATE IT! I can't sleep, my legs feel crazy at night, tired during the day, headache, just feeling "weird". I feel like I have no emotions, except for absolutely wanting off this. My mom is wanting me to wait it out to see if the side effects go away, but I've also been doing some research and see a lot of people who gained weight, and had a very hard time getting off of it. Should I get of now and give it a chance??? Any advice would be helpful. As I feel now, I would rather just start going back to yoga or something other than a pill messing with my brain chemicals!!!!! HELP!
Cancel
7 Answers
7 Answers
Page 1 of 1
Avatar universal
I know how you feel. I was on lexapro for almost a month. About 3 1/2 weeks. I had the worst side effects and kept wanting to stop taking the lexapro, but my doc said give it time. Well the 3 1/2 weeks was long enough and each day as it was working out of my systme I got better. Now my mom and sister are on lexapro and never had any side effects. SSRI's are good for some and not for others. It's hard to tell you to stop taking it, but since it is only your 3rd day maybe wait a little longer. It might end up being able to help you. Antidepressents don't agree with me. I have been on so many and the same thing happens, so I deal with my anxiety naturally. I take vitamins and exercise and eat better. You know whats best for your body. You will make the right decision. Hang in there.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thanks so much! I talked to my mom again today. She had to come back to school with me because the FIRST day I took lexapro I woke up with an anxiety attack. I really think I want to get off this, and just do vitamins, eat better, yoga, and exercise. My aunt takes Lexapro for depression, and thinks they may have started me on it too early.. and that my anxiety is just situational, and should eventually go away.. We will see.. but I also feel like I can't concentrate as well in class now that I'm on it.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Do you still have much anxiety? The main reason I freaked out is it mainly happened when I would try to sleep.. and then all day Monday I felt so "out of it" like out of touch with reality.. It FREAKED me out..
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thats what happen to me when they put me on it. I originally went to the doctor for heart flutters and tingling and they said that I had anxiety. They put me on the lexapro and I got worse fast. The insomnia was horrible. I never ate. I would get a burning feeling in my head. I just couldn't handle anything anymore. In the 3 1/2 weeks that I took lexapro ended up in the ER 3 times. I understand where you were freaked out. My anxiety is a lot better, but you have to be patient and work at it. It takes time. You have to train your body to understand that the anxiety and panic attacks will not kill you. The more I took control of the anxiety the less I had the attacks. I have not had an attack in a while. If you feel the meds are not for you then get off them. I would talk with your doctor and see about weaning off them. I know you have only been on them for 3 days, but sometimes other side effects can happen from cutting them off cold turkey. Good luck to you and keep me posted how your doing. Or if you ever want to talk or vent, just come here.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thank you so much! I think that since all this is really just situational that I can learn to control them, and eventually things will get back to normal. I have never had anything like this happen to my body, so it was really hard dealing with it. I've also only had 2 flat out "anxiety attacks" First one was last Thursday, then Tuesday after my first lexapro pill. Other than that it just a nervous feeling in the stomach, random shortness of breath, and feeling out of it. I will talk to my doctor tomorrow to see how I should wean off this. I just hope things get better because I can't stand these side effects. I know 2 other people that have taken Lexapro and never felt any side effects except for sleepiness. I just think this is not for me.  THE INSOMNIA IS SOOO HORRIBLE! I agree with you there. That is the WORST part. I have never had trouble sleeping until now. I think I could deal with the tingling/random numbness over what I am dealing with now!
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
297937 tn?1309387462
I know I can't sleep either. Three hours isn't enough. The good thing is today no headache! yea!
My Dr. said to start out with 5mg for the 1st week and go up to 10mg. once a day in the am.
I'm praying that the side effects subside over time. I had what felt like an anxiety attack
as soon as I woke up this am! It was an awful feeling!         Hang in there!
Comment
Cancel
297937 tn?1309387462
Comment
Comment
Submit Comment
Avatar universal
I just talked to my doctor.. (she happens to be one of my moms bestfriends! lol) but she said I could stop taking it tomorrow, and if I have any more "episodes" that I can try something different. I just do NOT think Lexapro is for me!!  I've heard different things about Lexapro.. Some people say it is the best ever, while others hate it. I think I'm a hater.. ha. I am going to try to the whole vitamin/yoga thing.. We'll see if that works! Hope your side effects go away!
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
4059843 tn?1454481984
Blank
mishymoshymarcy There is a tiny part of me ... Comment
4 hrs ago
1851352 tn?1437742010
Blank
rocketgirl1210 I have returned! :) Comment
8 hrs ago
406584 tn?1399591666
Blank
refills, and 10356 commented on clean_in_ks's status
12 hrs ago
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar universal
Blank
358304 tn?1409713092
Blank
na, MO
Avatar universal
Blank
Arlington, VA
675718 tn?1449992146
Blank
El Paso, TX
Avatar universal
Blank
MI
Avatar universal
Blank
Anxiety Community Resources